Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 115, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 21, 2022, 7:13 PM MST for Pima County, Pinal County, Arizona. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2022, 7:13 PM MST (02:13 UTC)
- Expired
- Aug 21, 2022, 11:15 PM MST
- In force
- 4 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 98 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1363 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
936
WGUS55 KTWC 220213
FFWTWC
AZC019-021-220515-
/O.NEW.KTWC.FF.W.0115.220822T0213Z-220822T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
713 PM MST Sun Aug 21 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Northwestern Pima County in southeastern Arizona...
Southwestern Pinal County in southeastern Arizona...
* Until 1015 PM MST.
* At 713 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Santa Rosa, Anegam, North Komelik, Kohatk, Palo Verde Stand,
Ventana, Vaya Chin, Jack Rabbit, San Luis and Santa Rosa School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3251 11211 3260 11207 3263 11200 3262 11186
3232 11200 3231 11235 3243 11236
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GLZ3 follow-up statements
455
WGUS75 KTWC 220307
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
807 PM MST Sun Aug 21 2022
AZC019-021-220515-
/O.CON.KTWC.FF.W.0115.000000T0000Z-220822T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-Pinal AZ-
807 PM MST Sun Aug 21 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MST THIS
EVENING FOR NORTHWESTERN PIMA AND SOUTHWESTERN PINAL COUNTIES...
At 807 PM MST, Doppler radar continued to indicate thunderstorms
producing very heavy rainfall across the warned area. Between 2 and
3 inches of rain have fallen north of Santa Rosa along route 15.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Santa Rosa, Anegam, North Komelik, Kohatk, Palo Verde Stand,
Ventana, Vaya Chin, Jack Rabbit, San Luis and Santa Rosa School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3251 11211 3260 11207 3263 11200 3262 11186
3232 11200 3231 11235 3243 11236
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GLZ814
WGUS55 KTWC 220457
FFWTWC
AZC019-021-220615-
/O.EXT.KTWC.FF.W.0115.000000T0000Z-220822T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
957 PM MST Sun Aug 21 2022
The National Weather Service in Tucson has extended the
* Flash Flood Warning for...
Northwestern Pima County in southeastern Arizona...
Southwestern Pinal County in southeastern Arizona...
* Until 1115 PM MST.
* At 957 PM MST, Doppler radar indicated that thunderstorms had
produced very heavy rain across the warned area. Between 2 and 4
inches of rain has fallen north of Santa Rosa along route 15 and
route 42.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks, streams and highways.
* Some locations that will experience flash flooding include...
Santa Rosa, Anegam, North Komelik, Kohatk, Palo Verde Stand,
Ventana, Vaya Chin, Jack Rabbit, San Luis and Santa Rosa School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3251 11211 3260 11207 3263 11200 3262 11186
3232 11200 3231 11235 3243 11236
FLASH FLOOD...RADAR INDICATED
$$
GLZ344
WGUS75 KTWC 220609
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
1109 PM MST Sun Aug 21 2022
AZC019-021-220619-
/O.EXP.KTWC.FF.W.0115.000000T0000Z-220822T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-Pinal AZ-
1109 PM MST Sun Aug 21 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1115 PM MST THIS EVENING FOR
NORTHWESTERN PIMA AND SOUTHWESTERN PINAL COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3251 11211 3260 11207 3263 11200 3262 11186
3232 11200 3231 11235 3243 11236
$$
AWHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 3:49 PM MST, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 21, 3:49 PM MST, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 349 PM MST Sun Aug 21 2022 .SYNOPSIS...Daily showers and thunderstorms will continue this coming week into next weekend although the heavy rainfall threat will be much less than this past weekend. Temperatures will be well below normal today then follow a warming trend during the work week. && .DISCUSSION...500 mb analysis this morning showed weak trofiness over far SE AZ, likely the remants of the tropical wave that impacted the area Fri/Sat, and a mid-level high centered off the srn CA cst. This put the western half of the forecast area under N/NE flow aloft which will have transitioned east across the area today as the above mentioned weak trof moved east into srn NM. 21/12z Tucson showed steering flow out of the N/NE, upper level winds out of the W/SW and PW value still very moist at 1.81" but down from the near record levels of 24 hours. Mid-afternoon radar showed isolated storms south and east of Tucson. Latest HRRR propagates widely scattered storms S/SW across the lower elevations thru midnight. Main threats will be strong gusty winds and localized flash flooding. Daily chances of showers and thunderstorms will continue this week into next weekend. Primary threats each day will be strong gusty winds, lighting and localized flash flooding. Temperatures will be warmer Monday then run a few degrees below normal for the remainder of the week into next weekend. && .AVIATION...Valid through 23/00Z. Scattered cloud decks at 6k-9k ft AGL thru 22/04Z with WDLY SCT SHRA/TSRA. The stronger SHRA/TSRA could reduce visibilities in heavy downpours, briefly lower CIGS to 3k-6k ft AGL and produce gusts to 40+ kts. Expect skies to slowly clear aft 22/04Z. Storms developing again Monday afternoon. Otherwise, winds will follow diurnal trends at speeds of 10 kts or less. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Daily chances of showers and thunderstorms through next weekend. Primary threats will be strong winds, lightning, and flash flooding. Outside of thunderstorm activity, wind trends will remain light and follow typical diurnal trends. && .HYDROLOGY...Rainfall over the Gila Basin in New Mexico over the past 36-48 hours has led to a significant increase in the flow in the Gila River. River Flood warnings have been posted in New Mexico for the Gila River with the higher flows moving downstream through Duncan over the next 12 hours. The latest forecast from the Colorado Basin River Forecast Center (CBRFC) has water levels remaining below flood stage at Duncan with the water level creasting between 10 pm and midnight then gradually falling through Monday morning. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 5:09 PM MST | Areal Flood Advisory | TWC | Cochise | 111 min |
| Aug 21, 5:17 PM MST | Areal Flood Advisory | TWC | Pima | 118 min |
| Aug 21, 5:40 PM MST | Severe Thunderstorm Warning | TWC | Graham, Pinal | 50 min |
| Aug 21, 6:37 PM MST | Areal Flood Advisory | TWC | Cochise | 113 min |
| Aug 21, 6:50 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Aug 21, 6:56 PM MST | Dust Storm Advisory | TWC | Pima, Pinal | 94 min |
| Aug 21, 7:16 PM MST | Special Weather Statement | TWC | Pinal | 44 min |
| Aug 21, 7:50 PM MST | Severe Thunderstorm Warning | TWC | Pima | 55 min |
| Aug 21, 8:02 PM MST | Areal Flood Advisory | TWC | Pima | 118 min |
| Aug 21, 8:16 PM MST | River Flood Warning | TWC | Greenlee | 34 hr |
| Aug 21, 8:20 PM MST | River Flood Advisory | TWC | Graham | 9 hr |
| Aug 21, 8:46 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Aug 21, 8:54 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 21, 8:56 PM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
| Aug 21, 8:59 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 21, 9:26 PM MST | Areal Flood Warning | TWC | Cochise, Santa Cruz | 3 hr |
| Aug 21, 9:37 PM MST | Severe Thunderstorm Warning | TWC | Pima | 53 min |
| Aug 21, 9:50 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 22, 5:25 AM MST | River Flood Warning | TWC | Graham | 45 hr |
| Aug 22, 3:15 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 45 min |
| Aug 22, 3:24 PM MST | Special Weather Statement | TWC | Greenlee | 36 min |
| Aug 22, 3:25 PM MST | Areal Flood Advisory | TWC | Graham | 3 hr |
| Aug 22, 3:45 PM MST | Severe Thunderstorm Warning | TWC | Graham | 21 min |
| Aug 22, 3:48 PM MST | Special Weather Statement | TWC | Santa Cruz | 42 min |
| Aug 22, 4:05 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 22, 4:16 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 3 hr |
| Aug 22, 4:46 PM MST | Special Weather Statement | TWC | Cochise | 44 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.